Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 23, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Mar 25, 2021, 2:30 AM PDT. It took effect at Mar 25, 2021, 5:00 AM PDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 2:30 AM PDT (09:30 UTC)
- In effect from
- Mar 25, 2021, 5:00 AM PDT
- Expired
- Mar 27, 2021, 5:00 AM PDT
- In force
- 48 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
837 WHUS76 KMFR 250930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Thu Mar 25 2021 PZZ350-252230- /O.CAN.KMFR.SC.Y.0039.000000T0000Z-210326T1200Z/ /O.NEW.KMFR.SC.Y.0040.210325T1200Z-210328T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 230 AM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT SATURDAY... * WHAT...Steep seas 9 to 12 feet at 9 to 11 seconds. North winds increasing to 15 to 25 kt Friday afternoon and evening. Otherwise winds will be near or below 20 kt. * WHERE...All areas. * WHEN...From 5 AM early this morning to 5 PM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ370-252230- /O.UPG.KMFR.SC.Y.0039.000000T0000Z-210326T1200Z/ /O.NEW.KMFR.SE.W.0023.210325T1200Z-210326T1800Z/ /O.NEW.KMFR.SC.Y.0040.210325T1200Z-210328T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 230 AM PDT Thu Mar 25 2021 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 11 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT SATURDAY... * WHAT...Steep to very steep seas 9 to 12 feet at 9 to 11 seconds. * WHERE...The Hazardous Seas Warning will affect areas beyond 10 NM to 20 NM offshore from Coos Bay south. Small Craft Advisory conditions will affect the rest of the zone through 11 AM Friday, then all of the zone thereafter. * WHEN...For the Hazardous Seas Warning, from 5 AM early this morning to 11 AM PDT Friday. For the Small Craft Advisory, from 5 AM early this morning to 5 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-252230- /O.UPG.KMFR.SC.Y.0039.000000T0000Z-210326T1200Z/ /O.NEW.KMFR.SE.W.0023.210325T1200Z-210328T0000Z/ /O.NEW.KMFR.SC.Y.0040.210325T1200Z-210328T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 230 AM PDT Thu Mar 25 2021 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT SATURDAY... * WHAT...Steep to very steep seas 9 to 13 feet at 9 to 11 seconds. North winds 20 to 30 kt with gusts up to 35 kt, strongest in the afternoons and evenings. * WHERE...For the Hazardous Seas Warning, beyond 3 NM of the coast through 11 AM PDT Friday, then beyond 3 NM of the coast from Gold Beach south. Small Craft Advisory conditions will affect the rest of the zone. * WHEN...From 5 AM early this morning to 5 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-252230- /O.UPG.KMFR.SC.Y.0039.000000T0000Z-210326T1200Z/ /O.NEW.KMFR.SE.W.0023.210325T1200Z-210328T0000Z/ /O.NEW.KMFR.SC.Y.0040.210326T1800Z-210328T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Thu Mar 25 2021 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 PM PDT SATURDAY... * WHAT... North winds 20 to 30 kt with gusts up to 35 kt, strongest in the afternoons and evenings. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 14 ft at 10 to 11 seconds expected. For the Small Craft Advisory, seas 9 to 12 ft at 9 to 10 seconds expected. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, from 5 AM early this morning to 5 PM PDT Saturday. For the Small Craft Advisory, from 11 AM Friday to 5 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
4 follow-up statements
800 WHUS76 KMFR 252111 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Thu Mar 25 2021 PZZ370-261015- /O.CON.KMFR.SE.W.0023.000000T0000Z-210326T1800Z/ /O.CON.KMFR.SC.Y.0040.000000T0000Z-210328T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 211 PM PDT Thu Mar 25 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...Steep to very steep seas 10 to 13 feet at 11 seconds. North winds at 15 to 25 kt this evening easing to 10 to 20 kt overnight. * WHERE...The Hazardous Seas Warning will affect areas beyond 10 NM to 20 NM offshore from Coos Bay south. Small Craft Advisory conditions will affect the rest of the zone through 11 AM Friday, then all of the zone thereafter. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Friday. For the Small Craft Advisory, until 5 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-261015- /O.CON.KMFR.SE.W.0023.000000T0000Z-210328T0000Z/ /O.CON.KMFR.SC.Y.0040.000000T0000Z-210328T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 211 PM PDT Thu Mar 25 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...Steep to very steep seas 9 to 13 feet at 9 to 11 seconds. North winds 20 to 30 kt with gusts up to 35 kt, strongest in the afternoons and evenings. * WHERE...For the Hazardous Seas Warning, beyond 3 NM of the coast through 11 AM PDT Friday, then beyond 3 NM of the coast from Gold Beach south. Small Craft Advisory conditions will affect the rest of the zone. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-261015- /O.CON.KMFR.SE.W.0023.000000T0000Z-210328T0000Z/ /O.CON.KMFR.SC.Y.0040.210326T1800Z-210328T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 211 PM PDT Thu Mar 25 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 5 PM PDT SATURDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt, strongest in the afternoons and evenings. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 14 ft at 10 to 11 seconds expected. For the Small Craft Advisory, seas 8 to 12 ft at 9 to 10 seconds expected. * WHERE...For the Hazardous Seas Warning, all areas through 11 AM Friday, then south of Gold Beach thereafter. Small Craft Advisory conditions are still expected north of Gold Beach after 11 am Friday. * WHEN...For the Hazardous Seas Warning, until 5 PM PDT Saturday. For the Small Craft Advisory, from 11 AM Friday to 5 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-261015- /O.CON.KMFR.SC.Y.0040.000000T0000Z-210328T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 211 PM PDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * WHAT...Steep seas 9 to 12 feet at 10 to 11 seconds. North winds increasing to 15 to 25 kt Friday afternoon and evening. Otherwise winds will be near or below 20 kt. * WHERE...All areas. * WHEN...Until 5 PM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
072 WHUS76 KMFR 261018 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 318 AM PDT Fri Mar 26 2021 PZZ356-262330- /O.EXT.KMFR.SE.W.0023.000000T0000Z-210327T1800Z/ /O.EXT.KMFR.SC.Y.0040.000000T0000Z-210328T0300Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 318 AM PDT Fri Mar 26 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 11 ft at 9 to 10 seconds with north winds 25 to 30 kt and gusts to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt with seas 7 to 10 ft at 9 to 10 seconds. * WHERE...For the Hazardous Seas Warning, beyond 3 NM from shore through 11 AM PDT this morning, then beyond 3 NM of the coast from Gold Beach south through 11 AM PDT Saturday morning. Small Craft Advisory conditions will affect the rest of the zone through Saturday morning, then all of the zone into Saturday evening. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Saturday. For the Small Craft Advisory, until 8 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-262330- /O.EXT.KMFR.SE.W.0023.000000T0000Z-210327T1800Z/ /O.EXT.KMFR.SC.Y.0040.210326T1800Z-210328T0300Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 318 AM PDT Fri Mar 26 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 11 ft at 9 to 10 seconds with north winds 25 to 30 kt and gusts to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt with seas 7 to 10 ft at 9 to 10 seconds. * WHERE...For the Hazardous Seas Warning, all areas through 11 AM PDT this morning, then south of Gold Beach through 11 AM PDT Saturday morning. Small Craft Advisory conditions north of Gold Beach from 11 AM this morning through 11 AM PDT Saturday morning, then all of the area into Saturday evening. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Saturday. For the Small Craft Advisory, from 11 AM this morning to 8 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ370-262330- /O.EXT.KMFR.SC.Y.0040.000000T0000Z-210328T0300Z/ /O.CON.KMFR.SE.W.0023.000000T0000Z-210326T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 318 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 10 ft at 10 seconds with north winds 15 to 20 kt and gusts to 25 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 ft at 9 to 10 seconds. Winds will be strongest in the southern portion of the waters. * WHERE...For the Hazardous Seas Warning, south of Reedsport this morning. For the Small Craft Advisory, north of Reedsport this morning, then all of the waters into early Saturday morning, then south of Reedsport Saturday morning into Saturday evening. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT this morning. For the Small Craft Advisory, until 8 PM PDT Saturday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-262330- /O.EXT.KMFR.SC.Y.0040.000000T0000Z-210328T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 318 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... * WHAT...Seas 6 to 9 ft at 9 to 10 seconds with north winds 15 to 25 kt with gusts to 30 kt. Winds will be strongest in the southern portion of the waters. * WHERE...All of the area into Saturday morning then south of Reedsport into Saturday evening. * WHEN...Until 8 PM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
449 WHUS76 KMFR 262145 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 245 PM PDT Fri Mar 26 2021 PZZ356-376-271045- /O.EXT.KMFR.SC.Y.0040.000000T0000Z-210328T0900Z/ /O.CON.KMFR.SE.W.0023.000000T0000Z-210327T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 245 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 11 ft at 9 to 10 seconds with north winds 25 to 30 kt and gusts to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt with seas 6 to 9 ft at 9 to 10 seconds. * WHERE...For the Hazardous Seas Warning, beyond 3 NM from shore from Gold Beach south. Small Craft Advisory conditions will affect the rest of the zone. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Saturday. For the Small Craft Advisory, until 2 AM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-271045- /O.EXT.KMFR.SC.Y.0040.000000T0000Z-210327T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 245 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 9 to 10 seconds. Winds will be strongest in the southern portion of the waters. * WHERE...Mainly south of Reedsport. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
848 WHUS76 KMFR 270911 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 211 AM PDT Sat Mar 27 2021 PZZ356-376-272215- /O.EXT.KMFR.SE.W.0023.000000T0000Z-210327T1200Z/ /O.CON.KMFR.SC.Y.0040.000000T0000Z-210328T0900Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 211 AM PDT Sat Mar 27 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 11 ft at 9 seconds with north winds 25 to 30 kt and gusts to 35 kt. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt with seas 6 to 9 ft at 9 seconds. * WHERE...For the Hazardous Seas Warning, beyond 3 NM from shore from Gold Beach south. Small Craft Advisory conditions will affect the rest of the zone. * WHEN...For the Hazardous Seas Warning, until 5 AM PDT early this morning. For the Small Craft Advisory, until 2 AM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-271200- /O.EXT.KMFR.SC.Y.0040.000000T0000Z-210327T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 211 AM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft at 9 seconds. Winds will be strongest in the southern portion of the waters. * WHERE...Mainly south of Reedsport. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 24, 9:16 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 24, 9:16 PM PDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Medford OR
916 PM PDT Wed Mar 24 2021
.UPDATE...
Forecast remains on track tonight with low topped showers spread across
southern Oregon and northern California this evening. We're
expecting these showers to persist along the Cascades through the
night producing 1 to 3 inches of snow above 3000 feet. Otherwise,
conditions are still expected to dry and warm into Thursday.
-Smith
&&
.SHORT TERM.../Issued 253 PM PDT Wed Mar 24 2021/
The main line of showers has moved onshore and is banking up
along the Cascades. So far most accumulations have been light,
measuring less than a tenth in the CWA, and 0.11" at Goodwin Peak
RAWS which is just inside Lane County north of Scottsburg.
Winds along this line of showers has been well forecast so far.
Peak gusts have remained in the mid-teens across area peaks and
ridges. As the front moves over the Cascades, expect winds to pick
up there, and east of the Cascades as well. The strongest winds
will struggle to materialize at the surface, except in the
Christmas Valley area, where winds could become breezy.
Snow levels this afternoon start out between 4500 and 5000 feet,
lowering to just below 3000 feet Thursday morning. However due to
a stronger mid March sun, road temperatures should be warm enough
to prevent snow from sticking on the roads near and at Siskiyou
Summit. The exception will be on elevated roads, such is bridges
and overpasses where slick spots are possible. Higher passes along
the Cascades have a better chance of snow covered roads by
daybreak Thursday, but were only talking about 2-5 inches around
Diamond Lake, Crater Lake and Lake of the Woods. Any road snow in
these areas will quickly melt off, especially in sun exposed areas
mid to late Thursday morning.
The weather on Thursday will be similar to what we experienced
Monday. Post frontal showers are expected mainly along and west of
the Cascades with most showers centered along the Cascades. Even
then, showers are expected to gradually diminish in the
afternoon. A northwest wind will keep the eastside breezy,
especially in the afternoon. However, winds will remain below
advisory criteria.
As higher pressure begins to build back into the region Thursday
evening into Friday morning, cloud cover will begin to dissipate.
Under a relatively cool airmass, the clearing skies will allow
for additional cooling. This continues a low chance for frost
along the coastal areas of the Coos coast. Have introduced patchy
frost wording to the the forecast, but it is important to note
that we are using a colder solution and the likelihood of
occurrence near 10%. This also coincides with conditions
conducive to patchy fog in the Umpqua Basin. -Miles
.LONG TERM.../Issued 253 PM PDT Wed Mar 24 2021/
(Saturday through Wednesday)...A spring pattern will be in place
this weekend into next week. Initially an upper level ridge will
bring warm and dry conditions. This is followed by cooler
conditions and chances for precipitation as a front and upper
trough move into the region Sunday evening through Monday. Then
expect drier and warmer conditions Tuesday and Wednesday as the
upper ridge builds back in place.
On Saturday as the upper level ridge remain over the region
Saturday, expect light winds, clear skies and very warm temperatures
inland. Models continue to show highs around 8 to 15 degrees above
normal across inland areas. Saturday high temperatures are forecast
in the upper 60s to 70s for inland valleys west of the Cascades and
in the mid to upper 60s for valleys east of the Cascades. Along the
coast, highs are expected in the mid to upper 60s.
The upper ridge will begin to break down Sunday as a front
approaches. During the day Sunday, expect warm temperatures to
continue but trend slightly lower compared to Saturday. Models have
come into better agreement with the front and upper trough moving
into the area Sunday evening through Monday morning. This front will
bring light precipitation to the area. The GEFS has continued to
trend wetter and is in line with the ECMWF ensemble forecast. This
is reflected in the NBM forecast as well. We have increased the
chance for precipitation over the area, Sunday evening into Monday
morning, with best chances from the Cascades west. Models do
indicate a chance for precipitation to spread east of the Cascades
Sunday night and Monday. With the passage of the front, snow levels
are expected to lower from 5000 to 6000+ feet Sunday evening down to
2000 to 4000 feet Sunday night then down to around 1500 to 2500 feet
Monday morning in showers.
Models continue to indicate that the upper trough will shift
eastward and the upper ridge will build back into the region late
Monday into Tuesday. Weaker disturbances embedded in this trough may
bring continued chances for showers, especially from the Cascades
west, Monday afternoon and Monday night. Then as the upper level
ridge builds into the area late Tuesday and Wednesday , expect a
shift to drier north to northeast flow, with warmer temperatures,
and gusty winds over the coastal waters, coast and coastal
mountains. -CC
&&
.AVIATION...For the 25/00Z TAF Cycle...VFR conditions prevail across
much of the area ahead of a front currently pushing onshore. The
front is bringing lower conditions at the coast, where IFR
conditions are occurring. Tonight into Thursday, terrain
obscurations will continue across the region, and conditions are
expected to lower to MVFR across the west side as the front moves
inland. The front will weaken as it moves inland, and VFR is
expected to prevail east of the Cascades. Conditions improve by late
Thursday morning, but terrain obscurations will continue, especially
west of the Cascades as showers continue into the afternoon. /BR-y
&&
.MARINE...Updated 800 PM PDT Wednesday 24 Mar 2021...Gusty
northwest to north winds and steep seas will persist through
Thursday night, with seas expected to peak at 12-13 feet Thursday
morning and afternoon. Offshore high pressure and a thermal trough
near the coast will return Friday, then weaken Sunday. This will
likely produce another episode of gusty north winds (strongest south
of Cape Blanco) into Saturday night. Another front will move onshore
Sunday evening. -Spilde/BR-y
MARINE...&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 2 AM Thursday to 5 AM PDT Friday for
PZZ350-356.
Small Craft Advisory until 5 AM PDT Friday for PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:30 AM PDT | Small Craft Advisory | MFR | 72 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.